Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 439, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 7, 2012, 10:06 PM CDT for 9 counties in Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 10:06 PM CDT (03:06 UTC)
- Expired
- Sep 7, 2012, 10:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Crockett County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 106 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Sep 7, 8:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755
WUUS54 KMEG 080306
SVRMEG
TNC017-033-053-075-077-079-113-131-183-080345-
/O.NEW.KMEG.SV.W.0439.120908T0306Z-120908T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
GIBSON COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
NORTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1045 PM CDT
* AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LATHAM TO DYER TO 10 MILES WEST OF ALAMO...OR ALONG A LINE
EXTENDING FROM 6 MILES EAST OF FULTON TO 7 MILES NORTHWEST OF
TRENTON TO 13 MILES NORTH OF BROWNSVILLE...AND MOVING EAST AT 55
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT...
HUNTINGDON...MARTIN...MCKENZIE...MILAN...PARIS...TRENTON AND PARIS
LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3635 8809 3626 8808 3612 8820 3588 8821
3583 8818 3579 8820 3575 8940 3607 8912
3651 8887 3650 8805 3644 8805 3640 8801
3636 8799
TIME...MOT...LOC 0307Z 269DEG 46KT 3649 8869 3607 8891
3578 8922
$$1 follow-up statement
192
WWUS54 KMEG 080330
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT FRI SEP 7 2012
TNC017-033-053-075-077-079-113-131-183-080340-
/O.CAN.KMEG.SV.W.0439.000000T0000Z-120908T0345Z/
WEAKLEY TN-CARROLL TN-CROCKETT TN-GIBSON TN-HAYWOOD TN-HENDERSON TN-
HENRY TN-MADISON TN-OBION TN-
1030 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OBION...EXTREME
NORTHEASTERN MADISON...HENRY...NORTHERN HENDERSON...NORTH CENTRAL
HAYWOOD...GIBSON...CROCKETT...CARROLL AND WEAKLEY COUNTIES IS
CANCELLED...
AT 1030 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3635 8809 3626 8808 3612 8820 3588 8821
3583 8818 3579 8820 3575 8940 3607 8912
3651 8887 3650 8805 3644 8805 3640 8801
3636 8799
TIME...MOT...LOC 0330Z 269DEG 46KT 3649 8832 3607 8855
3579 8886
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 9:25 PM CDT, 41 minutes earlier.
Area forecast discussion, Sep 7, 9:25 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 925 PM CDT FRI SEP 7 2012 .DISCUSSION... UPDATE OF GRIDS MAINLY FOR END OF PRECIPITATION TONIGHT AS IT LOOKS LIKE IT WILL END CLOSE TO MIDNIGHT IN THE NORTHWEST CORNER OF FORECAST AREA. ACTIVE LINE OF STORMS MOVING THROUGH THE REGION AHEAD OF A COLD FRONT THAT WILL COOLING THINGS OFF LATER TONIGHT AND TOMORROW. SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALMOST ALL THE MID-SOUTH. WILL BE CLEARING SOME OF THE NORTHWEST COUNTIES SOON. TLSJR && .PREV DISCUSSION... /ISSUED 632 PM CDT FRI SEP 7 2012/ UPDATE...AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 234 PM CDT FRI SEP 7 2012/ DISCUSSION... WATCHING THUNDERSTORM DEVELOPMENT OVER NORTHWEST ARKANSAS OUT AHEAD OF THE APPROACHING COLD FRONT. SOME OF THIS ACTIVITY COULD MAKE IT INTO NORTHEAST ARKANSAS IN A COUPLE OF HOURS. MEANWHILE...THE COLD FRONT NOW STRETCHES PEORIA ILLINOIS TO NEAR TULSA OKLAHOMA. THE COLD FRONT WILL BEGIN MOVING INTO THE MIDSOUTH AROUND 00Z(7 PM). EXPECT A SQUALL LINE ALONG THE FRONT WHICH COULD BE SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THE STORMS. MOST OF THE PRECIPITATION WILL FALL POST-FRONTAL AND WILL BE IN THE FORM OF JUST RAIN. COOLER TEMPERATURES WILL BEGIN TO FILTER INTO THE AREA BEHIND THE FRONT. SOME LINGERING RAIN WILL OCCUR ACROSS MUCH OF NORTH MISSISSIPPI AND PORTIONS OF SOUTHWEST TENNESSEE SATURDAY MORNING BUT THE RAIN WILL QUICKLY CLEAR BY NOON. PLEASANT TEMPERATURES WILL OCCUR WITH HIGHS IN THE MID 70S TO AROUND 80 DEGREES. SFC HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE BEGINNING OF THE WEEK. COOL TEMPERATURES WILL CONTINUE AS MODELS SHOW A REINFORCING DRY COLD FRONT MOVING THROUGH ON SUNDAY. HIGHS WILL RANGE FROM THE MID 70S TO LOWER 80S WHILE THE LOWS WILL BE IN THE 50S. BY THE MIDDLE OF THE WEEK...AN UPPER RIDGE WILL BUILD INTO THE AREA AS THE SFC HIGH SHIFTS EAST. SFC WINDS WILL TURN AROUND TO THE SOUTH AND TEMPERATURES WILL MODERATE. EXPECT HIGHS IN THE MID 80S TO AROUND 90 DEGREES WITH LOWS IN THE UPPER 50S TO MID 60S. DRY CONDITIONS WILL PREVAIL THROUGH THE ENTIRE PERIOD. KRM && .AVIATION... 00Z TAF CYCLE NOT MUCH CHANGE IN THE THINKING FROM THE 18Z TAF UPDATE...AN ISOLATED STORM AHEAD OF THE MAIN LINE SHOULD APPROACH JBR WITHIN THE NEXT HOUR...BUT OVERALL THINKING IMPACT AT MEM...MKL AND EVENTUALLY TUP WILL BE SLIGHTLY LATER THAT PREVIOUSLY THOUGHT. A STRONG COLD FRONT WILL PUSH INTO THE MIDSOUTH OVERNIGHT. EXPECT A LINE OF SHRAS AND TSRAS ALONG AND IN ADVANCE OF THE FRONT. IFR VSBYS WILL BE POSSIBLE WITH THE HEAVIER TSRAS. AFTER FRONTAL PASSAGE EXPECT A FEW HOURS OF SHRAS WITH OCNL MVFR VSBYS. CIGS WILL ALSO DETERIORATE AFTER FRONTAL PASSAGE TO MVFR LEVELS. PRECIP WILL TAPER OFF AND CLOUDS WILL SCT OUT FROM NW TO SE SATURDAY MORNING. EXPECT NORTH TO NORTHWEST FLOW AT ALL SITES TOMORROW AROUND 10 KNOTS WITH GUSTS TO 20. && .PRELIMINARY POINT TEMPS/POPS... MEM 67 78 57 82 / 90 20 0 0 MKL 68 76 52 80 / 90 30 0 0 JBR 63 77 54 81 / 100 10 0 0 TUP 71 79 56 81 / 90 60 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 7, 5:39 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 539 PM CDT FRI SEP 7 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 539 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE MID SOUTH. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS...ALTHOUGH THERE WILL ALSO BE SOME POTENTIAL FOR LARGE HAIL AND AN ISOLATED TORNADO. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST TENNESSEE...NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI THROUGH SATURDAY MORNING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH SATURDAY MORNING IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Sep 7, 5:18 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT FRI SEP 7 2012
ARZ008-017-072245-
LAWRENCE AR-RANDOLPH AR-
518 PM CDT FRI SEP 7 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS
BETWEEN 40 TO 50 MPH WAS LOCATED 4 MILES NORTHWEST OF ANNIEVILLE
AT 519 PM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK...POCAHONTAS AND WALNUT
RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3624 9134 3625 9133 3625 9127 3629 9126
3633 9096 3595 9096 3603 9136 3623 9136
TIME...MOT...LOC 2219Z 271DEG 12KT 3618 9129Special weather statement, Sep 7, 7:18 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 718 PM CDT FRI SEP 7 2012 TNZ019-048-050-051-080045- CROCKETT TN-DYER TN-HAYWOOD TN-LAUDERDALE TN- 718 PM CDT FRI SEP 7 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 745 PM CDT FOR... WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE... EXTREME NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES WEST OF HALLS AT 718 PM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CROCKETT...DYER...HAYWOOD AND LAUDERDALE COUNTIES... INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3606 8935 3589 8914 3573 8949 3586 8961 TIME...MOT...LOC 0018Z 230DEG 22KT 3585 8949
Local storm report, Sep 7, 10:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 S JONESBORO 35.81N 90.69W
09/07/2012 CRAIGHEAD AR EMERGENCY MNGR
TREES AND POWERLINES DOWN ON THREE CARS NEAR INTERSECTION
OF CARAWAY ROAD AND HIGHWAY 63.
0800 PM FLASH FLOOD JONESBORO 35.82N 90.69W
09/07/2012 CRAIGHEAD AR EMERGENCY MNGR
FLOODING IN WEST JONESBORO AND JONESBORO. WATER OVER A
FOOT DEEP.
0850 PM TSTM WND GST KENNETT 36.24N 90.05W
09/07/2012 M0.00 MPH DUNKLIN MO TRAINED SPOTTER
40 TO 50 MILE PER HOUR WIND MEASURED ON TRAINED SPOTTERS
ANEMOMETER.
0952 PM TSTM WND GST ATOKA 35.45N 89.77W
09/07/2012 M0.00 MPH TIPTON TN TRAINED SPOTTER
68 MILE PER HOUR WIND GUST MEASURED NEAR BORDER OF SHELBY
AND TIPTON COUNTIES.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:18 PM CDT | Special Weather Statement | MEG | Dyer | 27 min |
| Sep 7, 8:37 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 38 min |
| Sep 7, 8:53 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 52 min |
| Sep 7, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lake, Lauderdale, Obion | 52 min |
| Sep 7, 9:13 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 47 min |
| Sep 7, 9:31 PM CDT | Flash Flood Warning | MEG | Lake, Obion | 6 hr |
| Sep 7, 9:31 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Obion and 1 more | 44 min |
| Sep 7, 9:34 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Haywood, Lauderdale, Shelby, Tipton | 41 min |
| Sep 7, 10:16 PM CDT | Special Weather Statement | MEG | Fayette, Hardeman, Haywood, Madison | 44 min |
| Sep 7, 10:31 PM CDT | Special Weather Statement | MEG | Carroll, Henry | 44 min |
| Sep 7, 10:53 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.